Hail, Pike
- When
- May 27, 8:15 PM CST
- Where
- Pike County, Daisy
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.233, -93.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 27, 12:30 PM CST, 7 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SUN MAY 27 2001 MCS COMPLEX COULD AFFECT AR LATER TONIGHT WITH NW FLOW AND GOOD PVA INDICATED ACROSS WEST AND SOUTH AFTER MIDNIGHT. IN THE MEANTIME WEAK OUTFLOW FROM NE TX CONVECTION EARLIER MAY SET OFF CONVECTION CENTRAL AND SOUTH THIS EVE SO PUT CHC POPS THIS EVENING THEN INCREASING TO LIKELY LATER WITH MAIN SYSTEM. MOS POPS PROBABLY TOO LOW FOR MON AND TUE AS ATMOS STILL UNSTABLE ENUF ESPECIALLY ON TUE WITH GOOD PVA AGAIN MOVING ACRS STATE IN NW FLOW. SHUD BE SCT TSTMS THRU WED AS UPPER SYSTEM OVER IL BEGINS TO FINALLY MOVE EAST BY END OF WEEK. (ZIEGENBEIN - MY LAST AFD/ZONES - RETIRING AFT@ER 32 YEARS) .LIT...NONE.
BULLETIN - IMMEDIATE BROADCAST REQUESTED AREAL OUTLINE FOR SEVERE THUNDERSTORM WATCH NUMBER 301 NATIONAL WEATHER SERVICE LITTLE ROCK AR 456 PM CDT SUN MAY 27 2001 SEVERE THUNDERSTORM WATCH NUMBER 301 IN EFFECT UNTIL 1000 PM CDT. IN ARKANSAS THIS WATCH INCLUDES 20 COUNTIES... ARC045-053-085-117-119-145-280300- IN CENTRAL ARKANSAS THIS WATCH INCLUDES 6 COUNTIES... FAULKNER...LONOKE...PULASKI...GRANT...PRAIRIE AND WHITE ARC035-037-077-095-107-123-147-280300- IN EASTERN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES... ST. FRANCIS...MONROE...WOODRUFF...PHILLIPS...LEE...CRITTENDEN AND CROSS ARC023-280300- IN NORTH CENTRAL ARKANSAS THIS WATCH INCLUDES 1 COUNTY... CLEBURNE ARC001-025-041-043-069-079-280300- IN SOUTHEAST ARKANSAS THIS WATCH INCLUDES 6 COUNTIES... LINCOLN...CLEVELAND...JEFFERSON...ARKANSAS...DREW AND DESHA 46
ARZ024-032>034-044>047-055>057-063>065-069-280300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 510 PM CDT SUN MAY 27 2001 ...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EASTERN ARKANSAS UNTIL 10 PM... TEMPERATURES SUNDAY AFTERNOON CLIMBED WELL INTO THE 80S TO NEAR 90 DEGREES...MAKING THE ATMOSPHERE UNSTABLE. IN ADDITION... A WARM FRONT WAS MOVING FROM SOUTHERN INTO CENTRAL ARKANSAS... AND WAS HELPING TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS. WITH SEVERE WEATHER A POSSIBILITY THIS EVENING...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR CENTRAL AND EASTERN ARKANSAS UNTIL 10 PM. THE WATCH INCLUDES AREAS SOUTH OF HEBER SPRINGS AND WEST MEMPHIS...AND EAST OF CONWAY AND RISON. IN THE WATCH AREA...STORMS THAT BECOME SEVERE ARE EXPECTED TO PRODUCE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS. PEOPLE IN CENTRAL AND EASTERN ARKANSAS ARE ADVISED TO PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. 46
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM SNOW LAKE AR 1.75 INCH HAIL
05/27/01 DESHA REPORTED BY PUBLIC.
0510 PM 3 N ETHEL AR 1.75 INCH HAIL
05/27/01 ARKANSAS REPORTED BY PUBLIC.
0605 PM STUTTGART AR 1 INCH HAIL
05/27/01 ARKANSAS REPORTED BY SHERIFFS
OFFICE.
0640 PM 5 NE SARDIS AR .75 INCH HAIL
05/27/01 SALINE AT THE EAST END
COMMUNITY. REPORTED BY
PUBLIC.
0720 PM ALMYRA AR 1.25 INCH HAIL
05/27/01 ARKANSAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 2 NW MT IDA AR .75 INCH HAIL
05/27/01 MONTGOMERY REPORTED BY SHERIFFS
OFFICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
848 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM CROCKETTS BLUFF AR 1.75 INCH HAIL
05/27/01 ARKANSAS HAIL RANGED FROM THE
SIZE OF WILD PLUMS TO
GOLFBALL SIZE. REPORTED
BY PUBLIC.
0815 PM CROCKETTS BLUFF AR .88 INCH HAIL
05/27/01 ARKANSAS DIME TO NICKEL SIZE
HAIL. REPORTED BY PUBLIC.
0815 PM MT IDA AR 1.25 INCH HAIL
05/27/01 MONTGOMERY WINDSHIELD BROKEN BY
HAIL JUST NORTH OF
TOWN. REPORTED BY
SHERIFFS OFFICE.
0827 PM 2 E MT IDA AR 1 INCH HAIL
05/27/01 MONTGOMERY DIME TO QUARTER SIZE
HAIL. REPORTED BY
EMERGENCY MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
859 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM HOLLY GROVE AR .75 INCH HAIL
05/27/01 MONROE REPORTED BY PUBLIC.The Western Arkansas radar (KSRX), 131 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250820.